Ask an expert
Question

24 Aug 2007

ACNE
I have been to a dermatologists in March and she prescribed Tetralysal 300mg and bleach for the marks. I have been on the tablets for 3 months, and it did not help. I have pimples popping out every day and it's full with pus. I have been battling to get an appointment with the dermatologist again, always fully book and there are not many in the Benoni area. Is there something I can get over the counter to just help in the meantime and is there any cream that I can use, coz the pimples usually leaving black marks on my face.
Thanks
Answer 1,077 views
Expert
Pharmacist
pharmacist

01 Jan 0001

Acne have various possible causes - Bacterial related acne is only one type. These are treated with an oral and/or topical antibiotic such as the Tetralysal that you have been using.

Hormonal related acne is another frequent cause in females - This is when doctors prescribe Dianne , sometimes with Androcur.

Roaccutane is used in severe cases of acne.

These products will require a visit to your doctor.

Your pharmacist should be able to supply Skinoren cream which may provide some degree of help. Ask him/her to have a look and recommend something suitable
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9432 votes
No
68% - 19955 votes
Vote